Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 29, 2005, 11:37 AM CDT for Burleigh County, Sheridan County, North Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 11:37 AM CDT (16:37 UTC)
- Expired
- Jun 29, 2005, 5:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Burleigh County, ND, Sheridan County, ND
The radar
The Bismarck radar (KBIS), 79 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KBIS 291638
FFWBIS
NDC015-083-292230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1137 AM CDT WED JUN 29 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA
SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 530 PM CDT
* AT 1137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 20
MILES NORTH OF MCCLUSKY TO 11 MILES SOUTH OF REGAN...OR ALONG A
LINE EXTENDING FROM 57 MILES NORTH OF BISMARCK TO 19 MILES
NORTHEAST OF BISMARCK...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DENHOFF...WING...ARENA...GOODRICH AND MARTIN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4781 10055 4715 10072 4699 10070 4700 10013
4746 10007 4783 10010
$$
CJS/HW2 follow-up statements
000
WGUS73 KBIS 292056
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
355 PM CDT WED JUN 29 2005
NDC015-083-292230-
SHERIDAN ND-BURLEIGH ND-
355 PM CDT WED JUN 29 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM CDT FOR NORTHERN
BURLEIGH AND SHERIDAN COUNTIES...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAINFALL ACROSS BURLEIGH AND SHERIDAN COUNTIES.
ALTHOUGH THE HEAVIEST RAIN HAS ENDED...2 TO 3 INCHES OF RAIN FELL
EARLIER TODAY OVER THE AREA. THUS...EVEN MINOR AMOUNTS OF ADDITIONAL
PRECIPITATION WILL CONTRIBUTE TO FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DENHOFF...
ARENA...MARTIN...WING...WILTON...AND GOODRICH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4781 10055 4715 10072 4699 10070 4700 10013
4746 10007 4783 10010
$$
CJS/HW000
WGUS73 KBIS 292232
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
531 PM CDT WED JUN 29 2005
NDC015-083-292241-
SHERIDAN ND-BURLEIGH ND-
531 PM CDT WED JUN 29 2005
...THE FLASH FLOOD WARNING FOR NORTHERN BURLEIGH AND SHERIDAN
COUNTIES EXPIRED AT 530 PM CDT...
HEAVY RAIN HAS ENDED OVER THE WARNED AREA...THEREFORE THE FLASH
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. PERIODS OF LIGHT RAIN CAN
BE EXPECTED OVERNIGHT...BUT ADDITIONAL RAINFALL AMOUNTS WILL BE
LIGHT.
LAT...LON 4781 10055 4715 10072 4699 10070 4700 10013
4746 10007 4783 10010
$$
TWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:25 AM CDT, 9 hours 12 minutes earlier.
Area forecast discussion, Jun 29, 2:25 AM CDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 225 AM CDT WED JUN 29 2005 .SHORT TERM... MID/UPPER LEVEL LOW FORECAST TO TRACK SLOWLY ACROSS SOUTHERN NORTH DAKOTA TODAY. MCS MOVING ACROSS WESTERN NORTH DAKOTA THIS MORNING WITH ANOTHER APPROACHING FROM THE SOUTHWEST. THIS WILL CONTINUE TO MAKE IT DIFFICULT TO PINPOINT WHICH AREA WILL RECEIVE THE HEAVIEST RAINFALL TODAY BUT HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH THIS AFTERNOON OVER WEST AND CENTRAL NORTH DAKOTA. MADE LITTLE CHANGES FROM PREVIOUS FORECAST...DID RAISE POPS OVER THE AREA TODAY TO REFLECT THE SLOW MOVING MCS. .LONG TERM... LITTLE CHANGE IN THE LONG TERM. PREVIOUS FORECAST LOOKS GOOD AND JUST MADE MINOR ADJUSTMENTS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...WEST AND CENTRAL TODAY. && RGT
Hazardous weather outlook, Jun 29, 4:06 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 406 AM CDT WED JUN 29 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300905- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 406 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TODAY OVER WESTERN AND CENTRAL NORTH DAKOTA. SOME STORMS MAY PRODUCE HEAVY RAINS AND FLASH FLOODING REMAINS A THREAT. A FLASH FLOOD WATCH IS IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR EXCESS RAINFALL AND FLOODING REPORTS. RGT
In the hours before
Special weather statement, Jun 29, 6:05 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 605 AM CDT WED JUN 29 2005 NDZ003>005-011>013-020>023-025-034>037-046>048-050-051-291105- BOTTINEAU-BURLEIGH-DICKEY-EMMONS-FOSTER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCLEAN-MORTON-OLIVER-PIERCE-RENVILLE-ROLETTE- SHERIDAN-STUTSMAN-WARD-WELLS- INCLUDING THE CITIES OF...MINOT...JAMESTOWN...BOTTINEAU...BISMARCK... MANDAN...WASHBURN...RUGBY...LINTON...HARVEY...ELLENDALE... CARRINGTON...BELCOURT AND ASHLEY 605 AM CDT WED JUN 29 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 552 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH EARLIER ISSUED HAS BEEN ALLOWED TO EXPIRE. SEVERE THUNDERSTORM WATCH NUMBER 552 IS NO LONGER IN EFFECT. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING OVER WEST AND CENTRAL NORTH DAKOTA BUT NOT EXPECTED TO BECOME SEVERE. TURNER
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:41 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 66 min |
| Jun 28, 11:05 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 57 min |
| Jun 28, 11:16 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 59 min |
| Jun 28, 11:30 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 30 min |
| Jun 28, 11:37 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Slope, Stark | 53 min |
| Jun 29, 12:15 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 62 min |
| Jun 29, 12:27 AM CDT | Flash Flood Warning | BIS | McKenzie | 4 hr |
| Jun 29, 12:44 AM CDT | Flash Flood Warning | BIS | Dunn | 4 hr |
| Jun 29, 12:50 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 26 min |
| Jun 29, 1:14 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 36 min |
| Jun 29, 2:45 AM CDT | Flash Flood Warning | BIS | Ward | 4 hr |
| Jun 29, 5:11 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 64 min |
| Jun 29, 1:09 PM CDT | Flash Flood Warning | BIS | McHenry, Pierce | 6 hr |
| Jun 29, 2:28 PM CDT | Flash Flood Warning | BIS | Kidder, Wells | 6 hr |
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.